MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210708
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when surgeon inserted the anchor into the bone, deployed the needles.Only 3 of the 4 suture had needles on.The fourth needle broke off from the suture during deployment.Surgeon used a curved mayo needle from the pharmacy in order to complete his suturing.No patient injury was reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.
 
Additional Manufacturer Narrative
The return consisted of one single needle head.There is no portion of suture included.There are instrument bite marks present.There are three needles; the associated sutures, the titanium anchor and the device absent, therefore, no simulation test could be performed.Hard bone conditions require preparation by predrilling the insertion site to reduce the potential of torsional overload.Predrilling extracts the core diameter of the suture anchor and creates a countersink broach for insertion of the device tip.Predrilling with the appropriate drill bit is the preferred method of site preparation.Excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.Root cause cannot be confidently assessed without more than one needle returned.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7406267
Report Number1219602-2018-00422
Device Sequence Number19226261
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public(01)03596010532206(17)221027(10)50693525
Combination Product (Y/N)N
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model Number7210708
Device Catalogue Number7210708
Device Lot Number50693525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/09/2018
06/22/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date05/14/2018
06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1